November  2019, 24(11): 5981-5988. doi: 10.3934/dcdsb.2019116

Stable solution induced by domain geometry in the heat equation with nonlinear boundary conditions on surfaces of revolution

Instituto de Matemática e Computação, Universidade Federal de Itajubá, MG, Brazil

Received  October 2018 Published  November 2019 Early access  June 2019

In this paper we consider the heat equation on surfaces of revolution subject to nonlinear Neumann boundary conditions. We provide a sufficient condition on the geometry of the surface in order to ensure the existence of an asymptotically stable nonconstant solution.

Citation: Maicon Sônego. Stable solution induced by domain geometry in the heat equation with nonlinear boundary conditions on surfaces of revolution. Discrete and Continuous Dynamical Systems - B, 2019, 24 (11) : 5981-5988. doi: 10.3934/dcdsb.2019116
References:
[1]

D. G. Aronson and H. F. Weinberger, Nonlinear diffusion in population genetics, combustion, and nerve pulse propation, Partial Differential Equations and Related Topic (A. Dold and B. Eckmann, Eds.), pp. 5–49, Lecture Notes in Mathematics, 446, Springer-Verlag, Berlin/Heidelberg/New York, 1975.

[2]

C. BandleF. Punzo and A. Tesei, Existence and non-existence of patterns on Riemannian manifolds, J. Math. Anal. Appl., 387 (2012), 33-47.  doi: 10.1016/j.jmaa.2011.08.060.

[3]

C. BandleP. MastroliaD. D. Monticelli and F. Punzo, On the stability of solutions of semilinear elliptic equations with Robin boundary conditions on Riemannian manifolds, SIAM Journal on Mathematical Analysis, 48 (2016), 122-151.  doi: 10.1137/15M102647X.

[4]

R. G. Casten and C. J. Holland, Instability results for reaction diffusion equations with Neumann boundary conditions, J. of Diff. Eqns., 27 (1978), 266-273.  doi: 10.1016/0022-0396(78)90033-5.

[5]

D. Castorina and M. Sanchón, Regularity of stable solutions to semilinear elliptic equations on Riemannian models, Adv. Nonlinear Anal., 4 (2015), 295-309.  doi: 10.1515/anona-2015-0047.

[6]

M. Chipot and J. Hale, Stable equilibria with variable diffusion, Contemp. Math., 17 (1983), 209-213.  doi: 10.1090/conm/017/706100.

[7]

N. Cònsul, On equilibrium solutions of diffusion equations with nonlinear boundary conditions, Z. Angew Math. Phys., 47 (1996), 194-209.  doi: 10.1007/BF00916824.

[8]

S. DipierroA. Pinamonti and E. Valdinoci, Classification of stable solutions for boundary value problems with nonlinear boundary conditions on Riemannian manifolds with nonnegative Ricci curvature, Advances in Nonlinear Analysis, 8 (2019), 1035-1042.  doi: 10.1515/anona-2018-0013.

[9]

S. DipierroA Pinamonti and E. Valdinoci, Rigidity results in diffusion Markov triples, J. Funct. Anal, 276 (2019), 785-814.  doi: 10.1016/j.jfa.2018.06.005.

[10]

A. S. do Nascimento and M. Sônego, Patterns on surfaces of revolution in a diffusion problem with variable diffusivity, Electron. J. Differential Equations, 2014 (2014), 1-13. 

[11]

A. S. do NascimentoJ. Crema and M. Sônego, Sufficient conditions on diffusivity for the existence and nonexistence of stable equilibria with nonlinear flux on the boundary, Electronic Journal of Differential Equations, 2012 (2012), 1-14. 

[12]

A. S. do Nascimento and M. Sônego, The roles of diffusivity and curvature in patterns on surfaces of revolution, J. Math. Anal. Appl., 412 (2014), 1084-1096.  doi: 10.1016/j.jmaa.2013.10.058.

[13]

A. C. Gonçalves and A. S. do Nascimento, Instability of elliptic equations on compact Riemannian manifolds with non-negative Ricci curvature, Electronic Journal of Differential Equations, 2010 (2010), 1-18. 

[14]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Springer Lecture Notes in Mathematics, 840, 1981.

[15]

S. Jimbo, On a semilinear diffusion equation on a Riemannian manifold and its stable equilibrium solutions, Proc. Japan Acad. Ser. A Math. Sci., 60 (1984), 349-352.  doi: 10.3792/pjaa.60.349.

[16]

H. Matano, Asymptotic behavior and stability of solutions of semilinear diffusion equations, Publ. RIMS, Kyoto Univ., 15 (1979), 401-454.  doi: 10.2977/prims/1195188180.

[17]

M. Mimura, Stationary pattern of some density-dependent diffusive system with competing dynamics, Hiroshima Mad J., 11 (1981), 621-635.  doi: 10.32917/hmj/1206133994.

[18]

F. Punzo, The existence of patterns on surfaces of revolution without boundary, Nonlinear Analysis: Theory, Methods & Applications, 77 (2013), 94-102.  doi: 10.1016/j.na.2012.09.003.

[19]

J. Rubinstein and G. Wolansky, Instability results for reaction diffusion equations over surfaces of revolution, J. Math. Anal. Appl., 187 (1994), 485-489.  doi: 10.1006/jmaa.1994.1368.

[20]

M. Sônego, A note on existence of patterns on surfaces of revolution with nonlinear flux on the boundary, (submitted).

[21]

M. Sônego, Patterns in a balanced bistable equation with heterogeneous environments on surfaces of revolution, Differ. Equ. Appl., 8 (2016), 521-533.  doi: 10.7153/dea-08-29.

show all references

References:
[1]

D. G. Aronson and H. F. Weinberger, Nonlinear diffusion in population genetics, combustion, and nerve pulse propation, Partial Differential Equations and Related Topic (A. Dold and B. Eckmann, Eds.), pp. 5–49, Lecture Notes in Mathematics, 446, Springer-Verlag, Berlin/Heidelberg/New York, 1975.

[2]

C. BandleF. Punzo and A. Tesei, Existence and non-existence of patterns on Riemannian manifolds, J. Math. Anal. Appl., 387 (2012), 33-47.  doi: 10.1016/j.jmaa.2011.08.060.

[3]

C. BandleP. MastroliaD. D. Monticelli and F. Punzo, On the stability of solutions of semilinear elliptic equations with Robin boundary conditions on Riemannian manifolds, SIAM Journal on Mathematical Analysis, 48 (2016), 122-151.  doi: 10.1137/15M102647X.

[4]

R. G. Casten and C. J. Holland, Instability results for reaction diffusion equations with Neumann boundary conditions, J. of Diff. Eqns., 27 (1978), 266-273.  doi: 10.1016/0022-0396(78)90033-5.

[5]

D. Castorina and M. Sanchón, Regularity of stable solutions to semilinear elliptic equations on Riemannian models, Adv. Nonlinear Anal., 4 (2015), 295-309.  doi: 10.1515/anona-2015-0047.

[6]

M. Chipot and J. Hale, Stable equilibria with variable diffusion, Contemp. Math., 17 (1983), 209-213.  doi: 10.1090/conm/017/706100.

[7]

N. Cònsul, On equilibrium solutions of diffusion equations with nonlinear boundary conditions, Z. Angew Math. Phys., 47 (1996), 194-209.  doi: 10.1007/BF00916824.

[8]

S. DipierroA. Pinamonti and E. Valdinoci, Classification of stable solutions for boundary value problems with nonlinear boundary conditions on Riemannian manifolds with nonnegative Ricci curvature, Advances in Nonlinear Analysis, 8 (2019), 1035-1042.  doi: 10.1515/anona-2018-0013.

[9]

S. DipierroA Pinamonti and E. Valdinoci, Rigidity results in diffusion Markov triples, J. Funct. Anal, 276 (2019), 785-814.  doi: 10.1016/j.jfa.2018.06.005.

[10]

A. S. do Nascimento and M. Sônego, Patterns on surfaces of revolution in a diffusion problem with variable diffusivity, Electron. J. Differential Equations, 2014 (2014), 1-13. 

[11]

A. S. do NascimentoJ. Crema and M. Sônego, Sufficient conditions on diffusivity for the existence and nonexistence of stable equilibria with nonlinear flux on the boundary, Electronic Journal of Differential Equations, 2012 (2012), 1-14. 

[12]

A. S. do Nascimento and M. Sônego, The roles of diffusivity and curvature in patterns on surfaces of revolution, J. Math. Anal. Appl., 412 (2014), 1084-1096.  doi: 10.1016/j.jmaa.2013.10.058.

[13]

A. C. Gonçalves and A. S. do Nascimento, Instability of elliptic equations on compact Riemannian manifolds with non-negative Ricci curvature, Electronic Journal of Differential Equations, 2010 (2010), 1-18. 

[14]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Springer Lecture Notes in Mathematics, 840, 1981.

[15]

S. Jimbo, On a semilinear diffusion equation on a Riemannian manifold and its stable equilibrium solutions, Proc. Japan Acad. Ser. A Math. Sci., 60 (1984), 349-352.  doi: 10.3792/pjaa.60.349.

[16]

H. Matano, Asymptotic behavior and stability of solutions of semilinear diffusion equations, Publ. RIMS, Kyoto Univ., 15 (1979), 401-454.  doi: 10.2977/prims/1195188180.

[17]

M. Mimura, Stationary pattern of some density-dependent diffusive system with competing dynamics, Hiroshima Mad J., 11 (1981), 621-635.  doi: 10.32917/hmj/1206133994.

[18]

F. Punzo, The existence of patterns on surfaces of revolution without boundary, Nonlinear Analysis: Theory, Methods & Applications, 77 (2013), 94-102.  doi: 10.1016/j.na.2012.09.003.

[19]

J. Rubinstein and G. Wolansky, Instability results for reaction diffusion equations over surfaces of revolution, J. Math. Anal. Appl., 187 (1994), 485-489.  doi: 10.1006/jmaa.1994.1368.

[20]

M. Sônego, A note on existence of patterns on surfaces of revolution with nonlinear flux on the boundary, (submitted).

[21]

M. Sônego, Patterns in a balanced bistable equation with heterogeneous environments on surfaces of revolution, Differ. Equ. Appl., 8 (2016), 521-533.  doi: 10.7153/dea-08-29.

[1]

Dominika Pilarczyk. Asymptotic stability of singular solution to nonlinear heat equation. Discrete and Continuous Dynamical Systems, 2009, 25 (3) : 991-1001. doi: 10.3934/dcds.2009.25.991

[2]

Stéphane Brull, Pierre Charrier, Luc Mieussens. Gas-surface interaction and boundary conditions for the Boltzmann equation. Kinetic and Related Models, 2014, 7 (2) : 219-251. doi: 10.3934/krm.2014.7.219

[3]

Abdelaziz Khoutaibi, Lahcen Maniar. Null controllability for a heat equation with dynamic boundary conditions and drift terms. Evolution Equations and Control Theory, 2020, 9 (2) : 535-559. doi: 10.3934/eect.2020023

[4]

Carmen Calvo-Jurado, Juan Casado-Díaz, Manuel Luna-Laynez. The homogenization of the heat equation with mixed conditions on randomly subsets of the boundary. Conference Publications, 2013, 2013 (special) : 85-94. doi: 10.3934/proc.2013.2013.85

[5]

Huicong Li. Effective boundary conditions of the heat equation on a body coated by functionally graded material. Discrete and Continuous Dynamical Systems, 2016, 36 (3) : 1415-1430. doi: 10.3934/dcds.2016.36.1415

[6]

Abdelaziz Khoutaibi, Lahcen Maniar, Omar Oukdach. Null controllability for semilinear heat equation with dynamic boundary conditions. Discrete and Continuous Dynamical Systems - S, 2022, 15 (6) : 1525-1546. doi: 10.3934/dcdss.2022087

[7]

Bhargav Kumar Kakumani, Suman Kumar Tumuluri. Asymptotic behavior of the solution of a diffusion equation with nonlocal boundary conditions. Discrete and Continuous Dynamical Systems - B, 2017, 22 (2) : 407-419. doi: 10.3934/dcdsb.2017019

[8]

Kazuhiro Ishige, Ryuichi Sato. Heat equation with a nonlinear boundary condition and uniformly local $L^r$ spaces. Discrete and Continuous Dynamical Systems, 2016, 36 (5) : 2627-2652. doi: 10.3934/dcds.2016.36.2627

[9]

Idriss Boutaayamou, Lahcen Maniar, Omar Oukdach. Stackelberg-Nash null controllability of heat equation with general dynamic boundary conditions. Evolution Equations and Control Theory, 2021  doi: 10.3934/eect.2021044

[10]

Andrzej Nowakowski. Variational approach to stability of semilinear wave equation with nonlinear boundary conditions. Discrete and Continuous Dynamical Systems - B, 2014, 19 (8) : 2603-2616. doi: 10.3934/dcdsb.2014.19.2603

[11]

Le Thi Phuong Ngoc, Nguyen Thanh Long. Existence and exponential decay for a nonlinear wave equation with nonlocal boundary conditions. Communications on Pure and Applied Analysis, 2013, 12 (5) : 2001-2029. doi: 10.3934/cpaa.2013.12.2001

[12]

Phan Van Tin. On the Cauchy problem for a derivative nonlinear Schrödinger equation with nonvanishing boundary conditions. Evolution Equations and Control Theory, 2022, 11 (3) : 837-867. doi: 10.3934/eect.2021028

[13]

Arthur Ramiandrisoa. Nonlinear heat equation: the radial case. Discrete and Continuous Dynamical Systems, 1999, 5 (4) : 849-870. doi: 10.3934/dcds.1999.5.849

[14]

Alexander Gladkov. Blow-up problem for semilinear heat equation with nonlinear nonlocal Neumann boundary condition. Communications on Pure and Applied Analysis, 2017, 16 (6) : 2053-2068. doi: 10.3934/cpaa.2017101

[15]

Enzo Vitillaro. Blow–up for the wave equation with hyperbolic dynamical boundary conditions, interior and boundary nonlinear damping and sources. Discrete and Continuous Dynamical Systems - S, 2021, 14 (12) : 4575-4608. doi: 10.3934/dcdss.2021130

[16]

Carl. T. Kelley, Liqun Qi, Xiaojiao Tong, Hongxia Yin. Finding a stable solution of a system of nonlinear equations arising from dynamic systems. Journal of Industrial and Management Optimization, 2011, 7 (2) : 497-521. doi: 10.3934/jimo.2011.7.497

[17]

Igor Shevchenko, Barbara Kaltenbacher. Absorbing boundary conditions for the Westervelt equation. Conference Publications, 2015, 2015 (special) : 1000-1008. doi: 10.3934/proc.2015.1000

[18]

Út V. Lê. Regularity of the solution of a nonlinear wave equation. Communications on Pure and Applied Analysis, 2010, 9 (4) : 1099-1115. doi: 10.3934/cpaa.2010.9.1099

[19]

William G. Litvinov. Optimal control of electrorheological clutch described by nonlinear parabolic equation with nonlocal boundary conditions. Journal of Industrial and Management Optimization, 2011, 7 (2) : 291-315. doi: 10.3934/jimo.2011.7.291

[20]

Abdallah Benabdallah, Mohsen Dlala. Rapid exponential stabilization by boundary state feedback for a class of coupled nonlinear ODE and $ 1-d $ heat diffusion equation. Discrete and Continuous Dynamical Systems - S, 2022, 15 (5) : 1085-1102. doi: 10.3934/dcdss.2021092

2020 Impact Factor: 1.327

Metrics

  • PDF downloads (103)
  • HTML views (289)
  • Cited by (0)

Other articles
by authors

[Back to Top]